Doctors Lounge - Gynecology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gynecology
Question: hcg levels and possible menopause...
|nnj925 - Sat Jan 24, 2009 1:55 pm||
I am 40 years old...always had regular on time periods...have 1 child 16 years old. recently my new husband and i went to see a fertility dr. to try and concieve as he is a marine and is deploying we only had 2 months to try before he left. She put me on clomid 50 mg each pill, 2 pills a day for 5 days..i started them on the third day of my period which was Dec 17th. I just took a preg test this past week (blood) my HCG were 65 and Progesterone was 41 then 48 hours later my HCG was 80 and Progesterone was 31 then 48 hours after that HCG was 19 and Progesterone 4..she said i had a chemcial pregnacy and should start to bleed. this was yesterday i have not bled yet....
Here is my concern...I had hot flashes w/ the clomid (which i know can be a side effect) i only took the clomid that one cycle in Dec it should be out of my system now...I was having a night sweat last night and the night before...Im concered that it could be menopause??? Can menopause cause HCG levels to rise? or can only pregnancy do this?
|Debbie Miller, RN - Wed Feb 18, 2009 9:19 pm||
It is possible to have some indication of hcg level fluctuation with menopause but if you were actually experiencing this, you would be considered early. The average age for menopause is in the fifties. I doubt this is what is happening with you. Pregnancies that start out but then just don't develop can give such a reading, then can take a while to return to normal. I would just keep trying if I were you. If you are truly concerned about menopause your doctors can run hormone tests but these are not totally accurate either. You can experience hot flashes with the clomid too, as you said. Try not to stress too much about this. I realize your urgency but these things can take time.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.